Fentynal Patches

Discussion in 'Fibromyalgia Main Forum' started by skippy007, Sep 20, 2008.

  1. skippy007

    skippy007 New Member

    Is any one currently on this or has anyone recently started this? I was just prescribed this patch in a 12mcg dose. I have not started it yet. I have read all the pamphlets - SCARY - and do have concerns. I have read the posts here regarding fentynal too which are very helpful. My biggest concern is I have been hot flashing heavily (talking alot of sweating/immediate air on body)for some time now and doesn't seen to be an end in sight - just wondering what this excessive heat in my body will do to the amount of medication released by the patch. Need thoughts, suggestions, whatever. Thanks
  2. wangotango

    wangotango New Member

    i have been on the patches as well over the years and i just cant keep them on at all. i have tried tapping them and everything. i was on 100mc patche and i just didnt like the fact that i could never tell if it was working or not.
    we used to have people come in the emergency room and they would be at home putting a heating pad over the patch to get a little more stuff going in them.
    we also had a young guy comer in almost dead from drug overdose and no one knew anything in the family or his job. he worked for a funeral home and a coroner and after some one had died they often leave the patches on . he found several over a short spell and put them on and the next day he was down.
    he had no tolerance either.
    be welll billm
  3. homesheba

    homesheba New Member

    hot flashes alot
    and plus im on the hot and humid gulf coast
    and sometimes sweat like a pig!
    do they sweat?? :)
    sometimes i have to tape it on
    but it depends where i have it stuck that day..

    darn, i dun forgot the question....

    oh yeah-
    your body heat doesnt do anything to it,
    atleast mine hasnt...
    i still hurt and dont get enough relief
    and im on 50 mgs
    and need to go to 75 but dread it.
  4. caffey

    caffey New Member

    My pain guy says it doesn't make a difference. If you feel like it is "wearing off" before patch change you might be one of those people like me who have to have it changed every 2 days. If you have that problem talk to whoever rx.
  5. skippy007

    skippy007 New Member

    Thanks for the replys. I may venture out here pretty soon and give this stuff a try. I know it is low dose so will have to see. It seems to me, when I was in the hospital with my surgery they gave me morphine and I got all itchy so will see what this old body is going to do. I need some energy too. I did post another topic on oxycodone and oxycontin. Just trying to find the right match - aren't we all. Thanks again.
  6. dragon06

    dragon06 New Member

    My mother has been on the patch for 5 years now and has had no problems with it. My roommtes mother is also on the patch and it has been fine for her as well.

    I do not think the hot flashes will affect the medication but if you are really concerned about this then I would call your doctor or pharmacist and ask if there would be a problem.

    My mother said these patches have been a godsend for her, they make her life liveable.